MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK SYRINGE WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK SYRINGE WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Catalog Number 309644
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during use of the 10 ml bd luer-lok¿ syringe with bd precisionglide¿ needle when mixing drug clinician discovered what looked to be a piece of the plunger hanging inside the syringe while mixing the drug.There were two occurrence.This complaint is capturing the foreign matter for the 10ml syringe's.Per description on incident form: 20ml syringe, item # 30283,0 lot: 8332972.This one has grease on the outside of the syringe.We also had a 10ml with grease down in where the needle screws in and it looks like a black fuzz and another 20ml that had grease inside the syringe where the barrel is.But we do not have the lot # foe them.
 
Additional Manufacturer Narrative
Investigation: one plastic bag containing a loose 3ml syringe with needle, a 10ml syringe and a 20ml syringe, along with opened packages from 3ml batch #8361518 (p/n 309578) and 10ml batch #8318927 (p/m 309644) were received.The samples were visually evaluated.The 10ml syringe had a small amount of black foreign matter on the edge of the luer collar in two spots.The foreign matter appeared to be grease.However, the syringe was loose in the same bag as the 20ml syringe, which was observed to have a large amount of grease on the outside of the barrel wall.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Since all of the samples were loose in the same bag and not in the original packaging potential it is difficult to determine a potential root cause for the small amount of grease on the 10ml syringe.Although it is possible to have originated during the manufacturing process, it is also possible it was due to contact with the 20ml syringe or another undetermined origin.The defect could not be confirmed to have originated at the manufacturing plant.
 
Event or Problem Description
It was reported that during use of the 10 ml bd luer-lok¿ syringe with bd precisionglide¿ needle when mixing drug clinician discovered what looked to be a piece of the plunger hanging inside the syringe while mixing the drug.There were two occurrence.This complaint is capturing the foreign matter for the 10ml syringe's.Per description on incident form: 20ml syringe, item # 302830, lot 8332972.This one has grease on the outside of the syringe.We also had a 10ml with grease down in where the needle screws in and it looks like a black fuzz¿¿ and another 20ml that had grease inside the syringe where the barrel is.But we do not have the lot # foe them.

Brand Name
10 ML BD LUER-LOK SYRINGE WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8433277
Report Number1213809-2019-00362
Device Sequence Number239267
Product Code FMF
UDI-Device Identifier30382903096443
UDI-Public30382903096443
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309644
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;